Alert archive / Ohio / Flood Watches in 2011
Flood Watch 2, NWS Cleveland, OH
NWS Cleveland, OH issued this flood watch at Mar 3, 2011, 11:43 AM EST for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Mar 4, 2011, 12:00 PM EST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2011, 11:43 AM EST (16:43 UTC)
- In effect from
- Mar 4, 2011, 12:00 PM EST
- Expired
- Mar 5, 2011, 1:48 PM EST
- In force
- 26 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
All 30 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -149 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
898 WGUS61 KCLE 031643 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1143 AM EST THU MAR 3 2011 ...MORE RAIN WILL BRING A NEW THREAT OF FLOODING TO THE REGION... .A DEVELOPING STORM SYSTEM WILL LIFT OUT OF THE PLAINS AND BRING RAIN TO THE REGION STARTING FRIDAY. AS THE ASSOCIATED FRONT STALLS...AMPLE MOISTURE WILL FILTER INTO NORTHERN OHIO RESULTING IN PERIODS OF MODERATE TO HEAVY RAIN. THE STORM WILL LINGER INTO EARLY SUNDAY BEFORE PUSHING EAST. THIS RAINFALL ON ALREADY SATURATED SATURATED GROUND AND SWOLLEN RIVERS COULD PRODUCE ANOTHER ROUND OF FLOODING TO MOST OF THE REGION. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-040300- /O.NEW.KCLE.FA.A.0002.110304T1700Z-110306T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 1143 AM EST THU MAR 3 2011 ...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND...ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH... GEAUGA...HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN... LUCAS...MAHONING...MARION...MEDINA...MORROW...OTTAWA... PORTAGE...RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT... TRUMBULL...WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING * MODERATE TO HEAVY AT TIMES RAINFALL STARTING FRIDAY COULD PUT SOME RECENTLY RECOVERED AREAS BACK INTO FLOOD. WIDESPREAD RAINFALL AMOUNTS OF TWO INCHES WITH LOCALLY HIGHER AMOUNTS IS POSSIBLE. * IMPACTS: RIVER FLOODING IS POSSIBLE ALONG STREAMS AND RIVERS ACROSS ALL OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. RIVERS ACROSS NORTHWEST OHIO THAT ARE STILL RUNNING HIGH WILL BE MOST SUSCEPTIBLE TO RISES ABOVE FLOOD STAGE. LOCALIZED ROAD FLOODING AND CLOSURES WILL BE POSSIBLE. LOW LYING AND POOR DRAINAGE AREAS ARE ALSO LIKELY TO EXPERIENCE WATER RISES ONCE AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
6 follow-up statements
965 WGUS61 KCLE 040302 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1002 PM EST THU MAR 3 2011 ...MORE RAIN WILL BRING A NEW THREAT OF FLOODING TO THE REGION... .A DEVELOPING STORM SYSTEM WILL LIFT OUT OF THE PLAINS AND BRING RAIN TO THE REGION STARTING FRIDAY. AS THE ASSOCIATED FRONT STALLS...AMPLE MOISTURE WILL FILTER INTO NORTHERN OHIO RESULTING IN PERIODS OF MODERATE TO HEAVY RAIN. THE STORM WILL LINGER INTO EARLY SUNDAY BEFORE PUSHING EAST. THIS RAINFALL ON ALREADY SATURATED SATURATED GROUND AND SWOLLEN RIVERS COULD PRODUCE ANOTHER ROUND OF FLOODING TO MOST OF THE REGION. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041115- /O.CON.KCLE.FA.A.0002.110304T1700Z-110306T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 1002 PM EST THU MAR 3 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA... HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING * LIGHT RAIN WILL BEGIN ON FRIDAY WITH THE MODERATE TO HEAVY RAINFALL DEVELOPING FRIDAY EVENING. THESE LOCALLY HEAVIER DOWNPOURS MAY THEN PERSIST INTO SATURDAY EVENING. RAINFALL AMOUNTS UP TO TWO INCHES MAY OCCUR WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * IMPACTS: RIVER FLOODING IS POSSIBLE ALONG STREAMS AND RIVERS ACROSS ALL OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. RIVERS ACROSS NORTHWEST OHIO THAT ARE STILL RUNNING HIGH WILL BE MOST SUSCEPTIBLE TO RISES ABOVE FLOOD STAGE. LOCALIZED ROAD FLOODING AND CLOSURES WILL BE POSSIBLE. LOW LYING AND POOR DRAINAGE AREAS ARE ALSO LIKELY TO EXPERIENCE WATER RISES ONCE AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
938 WGUS61 KCLE 041053 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 553 AM EST FRI MAR 4 2011 .A LARGE STORM SYSTEM WILL MOVE ACROSS THE AREA THIS WEEKEND. OCCASIONAL RAIN IS EXPECTED WITH A CHANCE OF THUNDERSTORMS. THE BEST CHANCE OF HEAVY RAIN WILL BE LATER FRIDAY NIGHT AND SATURDAY. SINCE THE GROUND IS SATURATED...ANY HEAVY RAIN COULD CAUSE FLOODING. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041900- /O.CON.KCLE.FA.A.0002.110304T1700Z-110306T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 553 AM EST FRI MAR 4 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM NOON EST TODAY THROUGH SUNDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA... HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * FROM NOON TODAY THROUGH SUNDAY MORNING * OCCASIONAL RAIN WILL OCCUR TODAY INTO TONIGHT. HEAVIER RAIN IS LIKELY LATE TONIGHT AND SATURDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS. RAINFALL AMOUNTS UP TO TWO INCHES MAY OCCUR WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * IMPACTS: SINCE THE GROUND IS SATURATED...THERE IS A GOOD CHANCE OF FLOODING ALONG SOME STREAMS AND RIVERS...EVEN WITH MODERATE AMOUNTS OF RAIN. IF HEAVY RAIN DEVELOPS AND IS WIDESPREAD...THEN MODERATE OR MAJOR FLOODING IS LIKELY. ROAD FLOODING AND CLOSURES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
039 WGUS61 KCLE 041820 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 120 PM EST FRI MAR 4 2011 .A LARGE STORM SYSTEM WILL MOVE ACROSS THE AREA THIS WEEKEND. OCCASIONAL RAIN IS EXPECTED WITH A CHANCE OF THUNDERSTORMS. THE BEST CHANCE OF HEAVY RAIN WILL BE OVERNIGHT AND SATURDAY. SINCE THE GROUND IS SATURATED...ANY HEAVY RAIN COULD CAUSE FLOODING. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-050230- /O.CON.KCLE.FA.A.0002.000000T0000Z-110306T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 120 PM EST FRI MAR 4 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA... HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH SUNDAY MORNING * RAIN WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY THROUGH THIS EVENING AND OVERNIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS. RAINFALL AMOUNTS UP TO TWO INCHES MAY OCCUR WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * IMPACTS: SINCE THE GROUND IS SATURATED...THERE IS A GOOD CHANCE OF FLOODING ALONG SOME STREAMS AND RIVERS...EVEN WITH MODERATE AMOUNTS OF RAIN. IF HEAVY RAIN DEVELOPS AND IS WIDESPREAD...THEN MODERATE OR MAJOR FLOODING IS LIKELY. ROAD FLOODING AND CLOSURES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
911 WGUS61 KCLE 050259 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 959 PM EST FRI MAR 4 2011 .A LARGE STORM SYSTEM WILL MOVE ACROSS THE AREA THIS WEEKEND. OCCASIONAL RAIN IS EXPECTED WITH A CHANCE OF THUNDERSTORMS. THE BEST CHANCE OF HEAVY RAIN WILL BE OVERNIGHT AND SATURDAY. SINCE THE GROUND IS SATURATED...ANY HEAVY RAIN COULD CAUSE FLOODING. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-051100- /O.CON.KCLE.FA.A.0002.000000T0000Z-110306T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 959 PM EST FRI MAR 4 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA... HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH SUNDAY MORNING * RAIN WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY THROUGH THE OVERNIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS. RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY OCCUR WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * IMPACTS: SINCE THE GROUND IS SATURATED...THERE IS A GOOD CHANCE OF FLOODING ALONG SOME STREAMS AND RIVERS...EVEN WITH MODERATE AMOUNTS OF RAIN. IF HEAVY RAIN DEVELOPS AND IS WIDESPREAD...THEN MODERATE OR MAJOR FLOODING MAY OCCUR. ROAD FLOODING AND CLOSURES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
862 WGUS61 KCLE 050920 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 420 AM EST SAT MAR 5 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-051730- /O.CON.KCLE.FA.A.0002.000000T0000Z-110306T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 420 AM EST SAT MAR 5 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA... HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH SUNDAY MORNING * RAIN WILL BE HEAVY AT TIMES TODAY WITH A CHANCE OF THUNDERSTORMS. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL OCCUR WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * IMPACTS: SINCE THE GROUND IS SATURATED...THERE IS A GOOD CHANCE OF FLOODING IN LOW LYING AREAS AND ALONG ALONG SOME STREAMS AND RIVERS. IF HEAVY RAIN DEVELOPS AND IS WIDESPREAD...THEN MODERATE OR MAJOR FLOODING MAY OCCUR. ROAD CLOSURES FROM FLOODING WILL BE POSSIBLE. * MOTORISTS SHOULD NEVER DRIVE INTO FLOODED ROADS OR AROUND BARRICADES OR HIGH WATER SIGNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO AND YOUR LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && $$
471 WGUS61 KCLE 051848 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 148 PM EST SAT MAR 5 2011 OHZ010>014-020>023-029>033-038-047-089-PAZ001>003-060200- /O.CAN.KCLE.FA.A.0002.000000T0000Z-110306T1700Z/ /O.NEW.KCLE.FA.A.0003.110305T1900Z-110306T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT- PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES- KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG... MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...MEADVILLE 148 PM EST SAT MAR 5 2011 ...FLOOD WATCH IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A *FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND...ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA...HOLMES... KNOX...LAKE...LORAIN...MAHONING...MEDINA...PORTAGE... RICHLAND...STARK...SUMMIT...TRUMBULL AND WAYNE. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * UNTIL 9 PM EST THIS EVENING * THE HEAVY RAIN HAS ENDED...HOWEVER SOME ADDITIONAL SHOWERS ARE POSSIBLE THROUGH THIS EVENING. THOUGH THE RAIN IS TAPERING OFF THE FLOOD THREAT COULD BE DELAYED AND OCCUR AT A LATER TIME. * IMPACTS: SINCE THE GROUND IS SATURATED...RESIDUAL RUNOFF FROM THE EARLIER INCH OR SO OF RAINFALL WILL CONTINUE TO CAUSE FLOODING CONCERNS. LOW LYING AND POOR DRAINAGE AREAS COULD CONTINUE TO SEE WATER RISES THROUGH LATE THIS EVENING AS A RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO AND YOUR LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$ OHZ003-006>009-017>019-027-028-036-037-052000- /O.CAN.KCLE.FA.A.0002.000000T0000Z-110306T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-MARION-MORROW- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK... UPPER SANDUSKY...CAREY...BUCYRUS...MARION...MOUNT GILEAD 148 PM EST SAT MAR 5 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO AND NORTHWEST OHIO HAS BEEN CANCELLED. THE HEAVY RAIN HAS PUSHED EAST WITH LIGHTER RAIN LINGERING ACROSS THE REGION. RIVERS...SMALL STREAMS...AND CREEKS WILL CONTINUE TO RISE...HOWEVER THE THREAT OF WIDESPREAD FLOODING HAS ENDED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Mar 3, 11:38 AM EST, 5 minutes earlier.
Area forecast discussion, Mar 3, 11:38 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1138 AM EST THU MAR 3 2011
.SYNOPSIS...
HIGH PRESSURE WILL BUILD EAST ACROSS THE AREA TODAY THROUGH
FRIDAY MORNING. LOW PRESSURE WILL DEVELOP OVER THE OKLAHOMA
PANHANDLE AND HEAD NORTHEAST TOWARD THE AREA BY SUNDAY MORNING.
THE LOW WILL MOVE NORTHEAST TO MAINE BY MONDAY MORNING WHILE HIGH
PRESSURE BUILDS A RIDGE SOUTH INTO THE REGION MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CIRRUS WILL BE SLOWLY INCREASING DURING THE AFTERNOON. PARTLY
CLOUDY TO PARTLY SUNNY LOOKS GOOD. FORECAST HIGH TEMPERATURES
LOOK REASONABLE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
DECIDED TO ISSUE THE FLOOD WATCH FOR NOON FRIDAY THROUGH NOON
SUNDAY. WANTED TO LOOK AT THE GFS AND THAT MODELS STILL SEEMS
GOOD. WIDESPREAD 2 INCH RAINFALL AMOUNTS ARE EXPECTED ACROSS MUCH
OF THE FORECAST AREA. THIS RAIN WILL FALL OVER A LONGER TIME PERIOD
THEN THE RAIN SUNDAY NIGHT. RIVERS...CREEKS AND STREAMS SHOULD
RISE SLOWER. SOME FLOODING IS INEVITABLE...SO ISSUED THE FLOOD WATCH. THE
12Z GFS IS STILL CHANGING THE RAIN TO SNOW QUICKLY SUNDAY NIGHT.
WILL STILL NEED TO SEE THE 12Z ECMWF AND GEM WHICH WERE SLOWER IN
CHANGING THE RAIN TO SNOW. KEPT THE FLOOD WATCH UNTIL NOON SUNDAY TO
ACCOUNT FOR RUNOFF EVEN THOUGH THE RAIN SHOULD CHANGE TO SNOW
SATURDAY NIGHT.
LOW PRESSURE BEGINS TO TAKE SHAPE TONIGHT AND REALLY PUSHES A
SURGE OF MOISTURE TOWARD THE REGION AS FAIRLY STRONG LOW LEVEL JET
AT 925 MB DEVELOPS.
THE COMBINATION OF INCREASING MOISTURE...LOW LEVEL JET
DYNAMICS...AND BITS OF POSITIVE VORTICITY ADVECTION ROTATING
NORTHEAST OUT OF THE DESERT SOUTHWEST INTO THE FORECAST AREA TONIGHT
WILL BRING AT LEAST A CHANCE FOR SHOWERS. SO WILL CONTINUE WITH THE
THREAT OVERNIGHT.
A BETTER SHOT AT SOME RAIN ARRIVES ON FRIDAY AS LOW PRESSURE BECOMES
SOMEWHAT ELONGATED FROM SOUTHWEST TO NORTHEAST...UPPER LEVEL TROUGH
BEGINS TO DIG INTO THE FORECAST AREA WHILE GRADUALLY BECOMING
NEGATIVELY TILTED BY SUNDAY MORNING.
THE FEAR RIGHT NOW IS THAT THE GROUND IS ALREADY SATURATED FROM THE
RECENT HEAVY RAIN AND SNOW MELT AND WITH UPCOMING RAIN THREAT...MORE
FLOODING WILL LIKELY OCCUR. MODELS ARE ONCE AGAIN SCATTERING IN
THEIR SOLUTIONS. THE NAM HAS THE LOW TRACK ALL THE WAY UP TOWARD THE
THUMB OF MICHIGAN...WHILE THE GFS...GEM...AND EUROPEAN ARE ALL
WITHIN RANGE OF A TRACK THROUGH OHIO. WITH NAM BEING THE
OUTLIER...WILL CHOOSE TO STEER AWAY FROM THAT MODEL WITH THIS
PACKAGE.
BASED ON TRACKS FROM THE OTHER 3 MODELS...QPF COULD BE OF
SIGNIFICANT CONCERN. STORM TOTAL RAINFALL AMOUNTS OF BETWEEN 1 AND 2
INCHES IS EXPECTED OVER THE NEXT FEW DAYS. THIS WILL LIKELY TURN
INTO PURE RUNOFF ONCE THE RAIN BEGINS TO FALL.
THE OTHER CONCERN IS THE CONVECTIVE NATURE OF THE RAINFALL AS WELL.
THE FORECAST AREA IS EXPECTED TO REMAIN IN THE WARM SECTOR OF THE
LOW THROUGH MUCH OF THE EVENT BUT WE ARE NOT CURRENTLY OUTLOOKED FOR
SEVERE WEATHER.
MODELS INDICATE SOME INSTABILITY WILL OCCUR IN THE WARM SECTOR BUT
NOT REAL IMPRESSIVE AT THIS POINT IN TIME. THIS ALL DEPENDS ON HOW
MUCH WARM AIR SURGES NORTH INTO THE REGION. IF CONVECTION DEVELOPS
SIGNIFICANTLY OVER THE REGION...THEN LOCALIZED RAINFALL AMOUNTS
COULD WIND UP MUCH HIGHER THAN CURRENTLY EXPECTED.
WE STILL HAVE FLOOD WARNINGS GOING IN MANY LOCATIONS FROM PREVIOUS
RAINFALL AND THEY WILL LIKELY NOT REACH LEVELS BELOW FLOOD STAGE
ONCE THIS RAIN ARRIVES.
SINCE THE WARM AIR IS SURGING NORTH INTO THE REGION...TEMPERATURES
WILL BE ON THE INCREASE. POTENTIAL EXISTS FOR POSSIBLE 50S IN THE
SOUTH AND EAST PORTIONS OF THE FORECAST AREA BY SATURDAY FOR HIGHS.
MEANWHILE...EXTREME NORTHWEST OHIO WILL LIKELY STAY ON THE COLDER
SIDE OF THE LOW TRACK WITH HIGHS ONLY IN THE LOWER 40S.
LOW TRACKS TO THE NORTHEAST OF THE AREA SUNDAY AND THIS WILL ALLOW
COLD AIR ADVECTION TO RETURN AND CHANGE THE PRECIPITATION OVER TO
SNOW ONCE AGAIN.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
THE SURFACE HIGH IS PROGGED TO MOVE ACROSS EASTERN CANADA EARLY IN
THE WEEK AND SHOULD PROVIDE SOME DRY AND SEASONABLE WEATHER. WILL
CUT THE GUIDANCE TEMPERATURES SEVERAL DEGREES NEAR LAKE ERIE WHERE
THE FLOW OFF THE LAKE SHOULD KEEP TEMPERATURES CHILLY. THERE
COULD BE SOME HIGH CLOUDS EVEN ON MONDAY BUT WILL INCREASE THE
CLOUDS ON TUESDAY AHEAD OF THE NEXT FRONT. THE MODELS LOOK VERY
SIMILAR WITH A STORM SYSTEM OVER THE PLAINS STATES AND AN OCCLUDED
FRONT GETTING INTO THE AREA ON WEDNESDAY. THESE SYSTEMS INITIALLY
WILL OFTEN NOT WARM UP AS MUCH AS ONE WOULD THINK AS THE EAST
SOUTHEAST FLOW HOLDS...BUT WE SHOULD SEE TEMPERATURES REBOUND WELL
INTO THE 40S...PERHAPS THE LOWER 50S ON WEDNESDAY.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL CONTINUE TODAY WITH INCREASING HIGH AND MID
CLOUDS. A LIGHT EAST WIND WILL VEER TO THE SOUTHEAST AND SOUTH
LIGHT TO MODERATE TONIGHT. A FEW SHOWERS WILL LIKELY BREAK OUT
LATER TONIGHT (THURSDAY NIGHT).
OUTLOOK...NON VFR LIKELY FRIDAY THROUGH SATURDAY NIGHT IN RAIN
SHOWERS. RAIN CHANGING TO SNOW SUNDAY MORNING.
&&
.MARINE...
THE SURFACE HIGH IS SLIDING EAST OF THE AREA AND THE BOUNDARY FLOW
HAS COME AROUND FROM THE EAST. THE GRADIENT SHOULD REMAIN RATHER
LIGHT UNTIL THURSDAY NIGHT AND FRIDAY AS THE FLOW VEERS AND THE
SOUTH LOW LEVEL JET MOVES INTO THE AREA. THE TIMING OF THE COLD
FRONT IS STILL UNCERTAIN BUT THE SOUTH FLOW SHOULD SHIFT FROM THE
NORTH LATER SATURDAY AND/OR SATURDAY NIGHT. THE NORTH WINDS WILL
PICK UP NICELY FOR A WHILE SUNDAY BUT SHOULD DROP OFF BY MONDAY OF
NEXT WEEK AS HIGH PRESSURE BUILDS ACROSS THE EASTERN GREAT LAKES.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING FOR
OHZ003-006>014-017>023-027>033-036>038-047-089.
PA...FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING FOR
PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...LOMBARDY
NEAR TERM...KIELTYKA
SHORT TERM...LOMBARDY/KIELTYKA
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIKHazardous weather outlook, Mar 3, 11:40 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1140 AM EST THU MAR 3 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041645- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1140 AM EST THU MAR 3 2011 ...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FLOODING OF SOME RIVERS AND STREAMS CONTINUE ACROSS THE AREA...HOWEVER...NO NEW FLOODING IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SOME SNOW MAY ALSO OCCUR SATURDAY NIGHT INTO SUNDAY MORNING. SOME LOCATIONS WILL GET ENOUGH TO SHOVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-041645- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1140 AM EST THU MAR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flood Watches in Ohio, 2011Flood Watches in Pennsylvania, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.